MAUDE Adverse Event Report: INTEGRA - PRINCETON ESSENTIAL VALVE KIT, BURR-HOLE STYLE, MEDIUM PRE; N/A

INTEGRA - PRINCETON ESSENTIAL VALVE KIT, BURR-HOLE STYLE, MEDIUM PRE; N/A
Catalog Number NL8504111
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
An integra authorized distributor reported the following: "during a meeting at the clinical hospital of the medical university of (b)(6), [redacted], who specializes in shunt systems and the treatment of hydrocephalus, presented us an unusual case.She has a 30-year-old female patient who underwent five replacements of the essential shunt system and was referred to her with a non-functioning shunt just two weeks after a reoperation.The reoperations were performed at (b)(6) hospital in (b)(6), and what is particularly alarming is that all of them took place within the past six months.Yesterday, dr.[redacted] replaced the malfunctioning essential shunt with a mietke valve.Csf examination did not reveal any abnormalities; protein levels were within the normal range.Dr.[redacted] handed over the essential shunt valve to us for further examination.She suspects it may be a faulty batch.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: b3, d4, d9, g3, g6, h2, h3, h6, h11.Additional information received as follows: ¿ implantation date: (b)(6) 2023, (b)(6).2025.This is for the valve implanted (b)(6) 2025.¿ explant date: no data.¿ reference and lot number of the valve? no data.¿ how was the valve failure discovered? no data.¿ did the patient experience any signs and symptoms due to valve failure? if yes, please explain: no data.¿ timeframe between the implantation and the onset of signs and symptoms? ¿ current status of the patient? death.¿ event dates of the 5 replacements? (b)(6) 2023, (b)(6) 2025.¿ were the valves used for the 5 replacements all from integra? the last valve implanted was from (b)(6).¿ were these 5 replacements events already reported to us? no.Unfortunately, we won't be able to obtain further information from the hospital.The patient has died.The patient's death is not related to valve dysfunction.Investigation findings: the essential valve kit (nl8504111) was not returned, and lot number information has not been provided; therefore, device history record (dhr) could not be reviewed.As per complaint report, it is stated that the doctor suspected that ¿it may be a faulty batch¿.However, no lot number was provided and no trends have been identified for catalog nl8504111 that could be related to the reported condition.There are in-process controls throughout the manufacturing process to ensure proper functionality of these devices.Tests such as backflow, leak, occlusion, and pressure test are performed to 100% of the units manufactured.Since the unit will not be returned for evaluation, a root cause determination is not possible at this moment., and failure analysis is not possible.Therefore, the complaint is considered unconfirmed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h11.One valve and ventricular catheter was received; however, no packaging or labeling evidence was returned to identify the unit catalog or lot number.Failure analysis - the unit was visually inspected, and it was noticed that the product return was not an essential valve kit (nl8504111) as reported.The valve assembly is different to the valves made at our manufacturing site.Some differences observed were that the diaphragm is placed towards the back of the valve away from the valve¿s outlet, while nl8504111 diaphragm is placed at the center of the diaphragm seat.Also, the inlet and outlet (proximal and distal connectors) have a white component which is not present in the valves assembled at integra.In addition, the black dots that show the pressure rating (high, medium, or low) are aligned in a parallel orientation to the outlet, while the ones manufactured at integra-añasco are placed in a perpendicular manner to the valve¿s outlet.The ventricular catheter included is also different to the one included in nl8504111.The one returned has only one (1) black dot, while the pudenz ventricular catheter has seven (7) tantalum dots and a barium stripe.Therefore, it is concluded that the device returned is not a nl8504111 or any other manufactured at the integra site.No testing or further verification was conducted.Root cause - since the returned device is not manufactured at integra, the complaint is considered unconfirmed.Additionally, no packaging or labeling evidence was returned to identify the unit catalog or lot number; therefore, no further action can be taken.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
ESSENTIAL VALVE KIT, BURR-HOLE STYLE, MEDIUM PRE
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22235102
Report Number2648988-2025-00022
Device Sequence Number13006017
Product Code JXG
UDI-Device Identifier10381780356127
UDI-Public10381780356127
Combination Product (Y/N)N
PMA/510(K) Number
K153041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNL8504111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer07/22/2025
10/17/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date08/15/2025
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age30 YR
Patient SexFemale